Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weighted Sobolev spaces and pseudodifferential operators with smooth symbols

Author: Nicholas Miller
Journal: Trans. Amer. Math. Soc. 269 (1982), 91-109
MSC: Primary 47G05; Secondary 35S05, 46E35
MathSciNet review: 637030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {u^\char93 }$ be the Fefferman-Stein sharp function of $ u$, and for $ 1 < r < \infty $, let $ {M_r}u$ be an appropriate version of the Hardy-Littlewood maximal function of $ u$. If $ A$ is a (not necessarily homogeneous) pseudodifferential operator of order 0, then there is a constant $ c > 0$ such that the pointwise estimate $ {(Au)^\char93 }(x) \leqslant c{M_r}u(x)$ holds for all $ x \in {R^n}$ and all Schwartz functions $ u$. This estimate implies the boundedness of 0-order pseudodifferential operators on weighted $ {L^p}$ spaces whenever the weight function belongs to Muckenhoupt's class $ {A_p}$. Having established this, we construct weighted Sobolev spaces of fractional order in $ {R^n}$ and on a compact manifold, prove a version of Sobolev's theorem, and exhibit coercive weighted estimates for elliptic pseudodifferential operators.

References [Enhancements On Off] (What's this?)

  • [1] A. P. Caldéron, Lebesgue spaces of differentiable functions and distributions, Proc. Sympos. Pure Math., Vol. 4, Amer. Math. Soc, Providence, R. I., 1961. MR 0143037 (26:603)
  • [2] R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241-250. MR 0358205 (50:10670)
  • [3] C Fefferman and E. M. Stein, $ {H^p}$ spaces of several variables, Acta Math. 129 (1972), 137-193. MR 0447953 (56:6263)
  • [4] R. A. Hunt, B. Muckenhoupt and R. L. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227-251. MR 0312139 (47:701)
  • [5] R. Illner, A class of $ {L^p}$-bounded pseudo-differential operators, Proc. Amer. Math. Soc. 51 (1975), 347-355. MR 0383153 (52:4034)
  • [6] B. Muckenhoupt, Weighted norm inequalities for the Hardy-Littlewood maximal function, Trans. Amer. Math. Soc. 165 (1972), 207-226. MR 0293384 (45:2461)
  • [7] L. Nirenberg, Pseudo-differential operators, Proc. Sympos. Pure Math., Vol. 16, Amer. Math. Soc., Providence, R. I., 1970. MR 0270217 (42:5108)
  • [8] W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1966. MR 0210528 (35:1420)
  • [9] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47G05, 35S05, 46E35

Retrieve articles in all journals with MSC: 47G05, 35S05, 46E35

Additional Information

Keywords: $ {A_p}$ weight, maximal function, pseudodifferential operator, Sobolev space
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society